Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Anxiety - Supplement - HIV MEDS
Feb 25, 2011

I would like to know if Zanaprin would interfere with my HIV meds Reyataz and Epzicom or any HIV meds. Zanaprin seems to be a better solution then prescription meds for anxiety. In Russia it is by prescription only and in USA sold as an supplement. I have anxiety and hate the effects of prescriptions. Do you know of Zanaprin and its ingredients and what effect it may have on HIV meds. Thanks

Response from Dr. Fawcett

Zanaprin, as you note, has been used more traditionally in Russia and has now gained an internet presence. It is promoted for its anti-anxiety (and other) properties, The main ingredient is phenibut, a derivative of a naturally-occurring neurotransmitter. I would advise that you speak with your physician before taking any action. Many "naturally-occurring" chemicals that work on anxiety or depression have known interactions with HIV medications. Phenibut's interaction with HIV meds may not have been specifically studied, in which case I would exercise even greater caution. I understand that the effects of anxiety medications can be unpleasant. Have you tried meditation, or relaxation techniques, or breathwork? In many cases they work very well and always without the side effects.



Previous
My pets after my demise...
Next
Really weird question regarding HIV / AIDS that's bothering me

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement